Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 20, 2014, 7:39 PM CDT for Carroll County, Jo Daviess County, Illinois; Jackson County, Iowa. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 7:39 PM CDT (00:39 UTC)
- Expired
- May 20, 2014, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Jackson County, IA, Carroll County, IL, Jo Daviess County, IL
The radar
The Quad Cities radar (KDVN), 76 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:50 PM CDT | HAIL 0.25 | 1 N Springbrook, IA | TIME ESTIMATED FROM RADAR. |
| May 20, 8:00 PM CDT | HAIL 1.75 | Springbrook, IA | GOLF BALL SIZE HAIL DAMAGED THE SQUAD CAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS53 KDVN 210039
SVRDVN
IAC097-ILC015-085-210145-
/O.NEW.KDVN.SV.W.0059.140521T0039Z-140521T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
739 PM CDT TUE MAY 20 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
SOUTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 845 PM CDT
* AT 737 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDREW...AND
MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
SPRINGBROOK...BELLEVUE...GREEN ISLAND...HANOVER...ELIZABETH...
WOODBINE...MASSBACH...STOCKTON...SMITHS...AIKEN...RICE...
BLANDING...WHITTON...RODDEN...NORTH HANOVER...ELMOVILLE AND
STOCKTON AIRPORT.
OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...MISSISSIPPI
PALISADES STATE PARK...ELIZABETH FAIRGROUNDS...CAMP FAR HORIZONS...
DUCK CREEK COUNTY PARK AND SPRUCE CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4236 8996 4214 8997 4214 9068 4229 9070
4230 9069 4229 9067 4231 9067 4236 9055
TIME...MOT...LOC 0039Z 267DEG 26KT 4221 9057
HAIL...1.25IN
WIND...<50MPH
$$
ERVIN6 follow-up statements
156
WWUS53 KDVN 210045
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT TUE MAY 20 2014
IAC097-ILC015-085-210145-
/O.CON.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JACKSON IA-JO DAVIESS IL-CARROLL IL-
745 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...SOUTHERN JO DAVIESS AND NORTHEASTERN JACKSON COUNTIES UNTIL
845 PM CDT...
AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDREW...AND
MOVING EAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGBROOK...BELLEVUE...GREEN ISLAND...HANOVER...ELIZABETH...
WOODBINE...MASSBACH...STOCKTON...SMITHS...AIKEN...RICE...BLANDING...
WHITTON...RODDEN...NORTH HANOVER...ELMOVILLE AND STOCKTON AIRPORT.
OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...MISSISSIPPI
PALISADES STATE PARK...ELIZABETH FAIRGROUNDS...CAMP FAR HORIZONS...
DUCK CREEK COUNTY PARK AND SPRUCE CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
&&
LAT...LON 4214 9063 4223 9067 4227 9065 4230 9061
4236 9055 4236 8996 4214 8997
TIME...MOT...LOC 0046Z 267DEG 26KT 4221 9050
HAIL...1.25IN
WIND...60MPH
$$982
WWUS53 KDVN 210050
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
750 PM CDT TUE MAY 20 2014
IAC097-ILC015-085-210145-
/O.CON.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JACKSON IA-JO DAVIESS IL-CARROLL IL-
750 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...SOUTHERN JO DAVIESS AND NORTHEASTERN JACKSON COUNTIES UNTIL
845 PM CDT...
AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGBROOK...
AND MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BELLEVUE...GREEN ISLAND...HANOVER...ELIZABETH...WOODBINE...
MASSBACH...STOCKTON...SMITHS...AIKEN...RICE...BLANDING...WHITTON...
RODDEN...NORTH HANOVER...ELMOVILLE AND STOCKTON AIRPORT.
OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...MISSISSIPPI
PALISADES STATE PARK...ELIZABETH FAIRGROUNDS...CAMP FAR HORIZONS...
DUCK CREEK COUNTY PARK AND SPRUCE CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4214 9059 4223 9062 4227 9060 4231 9057
4236 9050 4236 8996 4214 8997
TIME...MOT...LOC 0050Z 267DEG 26KT 4221 9046
HAIL...1.75IN
WIND...60MPH
$$
ERVIN932
WWUS53 KDVN 210105
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CDT TUE MAY 20 2014
IAC097-ILC015-085-210145-
/O.CON.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JACKSON IA-JO DAVIESS IL-CARROLL IL-
805 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...SOUTHERN JO DAVIESS AND CENTRAL JACKSON COUNTIES UNTIL 845
PM CDT...
AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HANOVER...AND
MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HANOVER...ELIZABETH...WOODBINE...MASSBACH...STOCKTON...NORTH
HANOVER...ELMOVILLE AND STOCKTON AIRPORT.
OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...MISSISSIPPI
PALISADES STATE PARK...ELIZABETH FAIRGROUNDS...CAMP FAR HORIZONS...
DUCK CREEK COUNTY PARK AND SPRUCE CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4214 9050 4221 9051 4226 9048 4231 9045
4236 9038 4236 8996 4214 8997
TIME...MOT...LOC 0106Z 267DEG 26KT 4221 9030
HAIL...1.75IN
WIND...60MPH
$$
ERVIN579
WWUS53 KDVN 210115
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
815 PM CDT TUE MAY 20 2014
IAC097-ILC015-085-210145-
/O.CON.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JACKSON IA-JO DAVIESS IL-CARROLL IL-
815 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...SOUTHERN JO DAVIESS AND EAST CENTRAL JACKSON COUNTIES UNTIL
845 PM CDT...
AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREEN
ISLAND...AND MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MASSBACH AND ELMOVILLE.
OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...MISSISSIPPI
PALISADES STATE PARK...CAMP FAR HORIZONS AND DUCK CREEK COUNTY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4220 9046 4224 9045 4227 9042 4230 9037
4230 8997 4214 8997 4214 9045
TIME...MOT...LOC 0115Z 287DEG 23KT 4218 9024
HAIL...1.75IN
WIND...60MPH
$$
ERVIN005
WWUS53 KDVN 210129
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT TUE MAY 20 2014
IAC097-210139-
/O.CAN.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JACKSON IA-
829 PM CDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4230 8997 4215 8997 4214 8998 4214 9021
4216 9023 4218 9023 4222 9025 4228 9025
TIME...MOT...LOC 0129Z 285DEG 23KT 4217 9011
$$
ILC015-085-210145-
/O.CON.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JO DAVIESS IL-CARROLL IL-
829 PM CDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL AND SOUTH CENTRAL JO DAVIESS COUNTIES UNTIL 845 PM CDT...
AT 828 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
MASSBACH...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ELMOVILLE.
OTHER LOCATIONS AFFECTED INCLUDE MISSISSIPPI PALISADES STATE PARK AND
CAMP FAR HORIZONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4230 8997 4215 8997 4214 8998 4214 9021
4216 9023 4218 9023 4222 9025 4228 9025
TIME...MOT...LOC 0129Z 285DEG 23KT 4217 9011
HAIL...1.00IN
WIND...<50MPH
$$
ERVIN170
WWUS53 KDVN 210142
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT TUE MAY 20 2014
ILC015-085-210153-
/O.EXP.KDVN.SV.W.0059.000000T0000Z-140521T0145Z/
JO DAVIESS IL-CARROLL IL-
842 PM CDT TUE MAY 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL AND SOUTH
CENTRAL JO DAVIESS COUNTIES WILL EXPIRE AT 845 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4230 8997 4215 8997 4214 8998 4214 9021
4216 9023 4218 9023 4222 9025 4228 9025
TIME...MOT...LOC 0143Z 285DEG 23KT 4214 8999
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:32 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 20, 3:32 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT TUE MAY 20 2014 .SYNOPSIS... ISSUED AT 315 PM CDT TUE MAY 20 2014 WEAK COLD FRONT WAS SAGGING TOWARDS OUR FAR NW CWA WITH VERY UNSTABLE AIRMASS IN PLACE AHEAD OF THE FRONT. TEMPERATURES HAVE CLIMBED INTO THE LOWER TO MID 80S WITH DEW POINTS IN THE LOWER TO MID 60S. SBCAPES HAVE RISEN TO 2500 J/KG WITH STEEP LAPSE RATES OF 8 TO 9 C/KM. CU/TCU WAS FORMING ALONG THE BOUNDARY FROM OUR FAR NORTHERN CWA BACK WEST TO OMAHA. MODEST CAPPING IN PLACE ASSOCIATED WITH THE EML SHOULD WEAKEN BY LATE THIS AFTERNOON WITH EFFECTIVE BULK SHEAR OF 40-50 KT ALLOWING FOR SCATTERED SUPERCELLS TO DEVELOP ALONG THE COLD FRONT IN OUR NORTHERN CWA. IF THERE WAS A SIGNIFICANT SHORT WAVE THIS WOULD BE A MORE WIDESPREAD EVENT BUT THERE IS NOT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 315 PM CDT TUE MAY 20 2014 FORECAST FOCUS ON SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING THEN WARM BUT LESS HUMID ON WEDNESDAY. LATE THIS AFTERNOON THROUGH OVERNIGHT...RAPID REFRESH MESO MODEL SUGGESTS SCATTERED SUPERCELLS ROUGHLY FROM I-80 NORTHWARD 4-9 PM THIS AFTERNOON AND EVENING. LOCAL SEVERE TOOLS ANALYSIS INDICATES HAIL TO ABOUT GOLF BALL SIZE AND DAMAGING WINDS OF 60-70 MPH. THE 0-3KM SHEAR VECTOR IS ONLY 20 KNOTS SO THE TORNADO THREAT APPEARS QUITE LOW AT THIS TIME BUT NOT ZERO. WILL KEEP AN EYE OUT FOR ANY COLD POOLS THAT MAY FORM AND INCREASING FORWARD SPEEDS OF LINE SEGMENTS THAT WOULD ENHANCE THE WIND THREAT. THE SEVERE THREAT APPEARS TO DIMINISH ABOUT 9 PM AS WE LOWER THE CAPE WITH THE SCATTERED STORMS GRADUALLY SHIFTING SOUTHEAST INTO OUR SOUTHERN CWA LATER TONIGHT...AS THE FRONT SAGS SOUTHEAST. DUE TO THE RATHER SLOW MOVEMENT OF THE STORMS LOCALLY HEAVY RAINFALL OF UP TO AN INCH IS LIKELY. HOWEVER... ANY REPEATING STORMS MAY PRODUCE OVER AN INCH. THE COLD FRONT WILL PUSH INTO OUR NW CWA LATER THIS EVENING REACHING OUR FAR SE COUNTIES EARLY WEDNESDAY MORNING. THIS WILL BE A MILD NIGHT WITH MINIMUM TEMPERATURES RANGING FROM THE UPPER 50S FAR NW TO THE MID 60S SE. WEDNESDAY...HIGH PRESSURE WILL BE GRADUALLY BUILDING INTO THE CWA FROM THE DAKOTAS. THIS SHOULD BRING A PLEASANTLY WARM DAY WITH LOWERING HUMIDITY AS DEW POINTS DROP THROUGH THE 50S. ALSO PLENTY OF SUNSHINE EXPECTED WHICH WILL BOOST AFTERNOON TEMPERATURES INTO THE UPPER 70S NORTH TO MID 80S SOUTH. .LONG TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY) ISSUED AT 315 PM CDT TUE MAY 20 2014 WEDNESDAY NIGHT THROUGH FRIDAY...UPPER MO AND MS RVR VALLEY LLVL RIDGE STILL PROGGED TO DUMP DOWN THE UPPER MIDWEST THIS PERIOD...WHILE UPPER RIDGING TO LEE OF WEST COAST REX BLOCK AMPLIFIES UPSTREAM CARS THE WESTERN PLAINS. WEST-TO-EAST LLVL BOUNDARY/FRONT TO TEMPORARILY GET HUNG UP UNDER THE RIDGE/S SOUTHERN PERIPHERY ACRS KS INTO MO WED NIGHT. MORE OPTIMUM NORTHERLY THTA-E FEED AND CONVERGENCE TO SET UP MCS SPAWNING GROUNDS FROM EASTERN CO ACRS SOUTHERN NEB AND KS...WITH A CHANCE FOR SOME OF THIS ACTIVITY MAKING IT INTO THE FAR SOUTHWESTERN CWA IN DECAYING ALMOST DEBRIS FASHION INTO THU MORNING. COOL LOWS IN TH UPPER 40S TO LOWER 50S BY EARLY THU MORNING NORTH OF I80. LONG FETCH LLVL MOISTURE CONVEYOR OFF THE WESTERN GULF AND THEN WRAPPING AROUND UP THROUGH MEXICO THROUGH THE LEE SIDE ROCKIES...COMBINED WITH VORT SPOKES OFF SOUTHWEST UPPER LOW WILL MAKE FOR AN ACTIVE WESTERLY HIGH PLAINS THU INTO THU NIGHT. WITH SEASONABLY STOUT LLVL RIDGE ESTABLISHING ACRS THE WESTERN GRT LKS ALMOST BACKDOOR STYLE...DRYING NORTHEASTERLY LLVL FLOW AND NORTH-WESTERLIES FURTHER ALOFT FROM UPPER RIDGE AXIS TO HAVE IT/S PRECIP SHUNTING/EATING EFFECT AS ANYTHING ELEVATED TRIES TO COME ACRS FROM THE CENTRAL TO NW HIGH PLAINS. THE NEW 12Z RUN ECMWF IS ACTUALLY MORE BULLISH WITH THE SOUTHERN HALF OF THE CWA GETTING IN UNDER SOME OF THIS ELEVATED SHOWER/ISOLATED EMBEDDED STORM ACTIVITY FROM THE WEST...WHILE MOST OTHER MODELS JUST CLIP THE FAR SOUTHWEST OR ARE MAINLY DRY THU INTO THU NIGHT. WILL KEEP LOW CHC POPS GOING IN THE SOUTHWEST AS A COMPROMISE...BUT CURRENTLY PROGGED STRENGTH OF RIDGE MAKES FOR A LEAN TOWARD THE DRIER SOLUTIONS. LLVL NORTHEASTERLY FLOW WITH SOME LK MI EFFECT...AND HIGH DEBRIS CLOUDS FILTERING THE INSOLATION SHOULD MAKE FOR JUST 70S BOTH THU AND FRI. WHERE CIRRUS BLOW OFF THINNEST COULD MAKE FOR LOWS IN THE MID TO UPPER 40S THU AND FRI NIGHTS IN SOME PORTIONS OF THE LOCAL FCST AREA. SATURDAY AND SUNDAY...LATEST MEDIUM RANGE TRENDS SUGGEST BLOCKED PATTERN TO EDGE EASTWARD SLOWLY OVER THE WEEKEND...WITH BOTH SFC AND UPPER RIDGING TO LEE OF SOUTHWEST CONUS UPPER LOW COMPLEX MAKING FOR MAINLY DRY AND PLEASANT WX THROUGH SAT EVENING. THE 12Z GFS WOULD BE DRY THROUGH SUNDAY MORNING...UNTIL ELEVATED WINGS OF WARM AIR ADVECTION SHOWERS POSSIBLY RIDGE-RIDE/DRIFT ACRS THE CWA FROM THE WEST ON SUNDAY. THE 12Z ECMWF IS MORE PROGRESSIVE WITH A TYPE OF ELEVATED MCS ACRS THE AREA SAT NIGHT INTO SUNDAY MORNING...BUT SYNOPTIC SCALE PATTERN TRENDS AND FEATURE RECOGNITION SUGGEST THE GFS MORE ON TRACK. IF DEBRIS CLOUDS AND ELEVATED SHOWERS DECAY ENOUGH...EXTENT OF SOUTHERLY RETURN FLOW COULD BOOST TEMPS WELL INTO THE 80S ON SUNDAY WITH SFC DPT INCREASE BACK AT LEAST TO THE LOWER 60S. NEXT MONDAY AND TUESDAY...TIMING WILL BE EVERYTHING WITH RESPECT TO THE CUT-OFF UPPER LOW ACRS THE SOUTHWESTERN CONUS FINALLY EJECTING TO THE NORTHEAST. WHERE IT GOES/SHUNTED MORE TO THE NORTHEAST OR TRIES TO UNDERCUT MORE EASTWARD/...AND STRENGTH OF LINGERING RIDGE COMPLEX ALL NOT BEING HANDLED WELL. IT COULD BE WHERE THE LOCAL AREA REMAIN LARGELY DRY AND WARMING INTO MEMORIAL DAY...WHILE THE PLAINS AND UPPER MS RVR VALLEY/MN INTO WI/ STAY ACTIVE AMD WET. CURRENT LONG RANGE MODEL TRENDS AND ENSEMBLES SUGGEST DAMPENING AND OPENING UP UPPER LOW WILL EDGE CLOSE ENOUGH FOR MORE SCTRD SHOWER AND THUNDERSTORMS ACTIVITY BY NEXT TUESDAY...BUT AGAIN UNCERTAINTY REIGNS AND COULD SEE A SCENARIO WHERE UNDERCUTTING EASTWARD DRIFT OF THE CYCLONE MAKES FOR MORE WIDESPREAD PRECIP ACTIVITY TO THE SOUTH OF THE LOCAL AREA THROUGH MID NEXT WEEK. ..12.. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 315 PM CDT TUE MAY 20 2014 WEAK COLD FRONT TO PROVIDE FOCUS FOR SCATTERED STORMS FROM MID-LATE AFTERNOON THROUGH EVENING...WITH BEST POTENTIAL ALONG AND NORTH OF I-80 AS IT LOOKS ATTIM. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL. PERIODS OF MVFR TO LOCAL IFR CONDITIONS EXPECTED IN THE STORMS...OTHERWISE VFR CONDS AWAY FROM THE STORMS. PRECIPITATION CHANCES WILL GRADUALLY LOWER AND SHIFT SOUTH OF I-80 OVERNIGHT AHEAD OF THE FRONT. POTENTIAL FOR SOME FOG LATE EVENING INTO THE OVERNIGHT WITH LIGHT WINDS AND WET GROUND. WINDS WILL BEGIN TO SWITCH TO THE NORTH LATE TONIGHT WITH THE PASSAGE OF THE FRONT. WINDS SPEEDS OUTSIDE OF THE STORMS WILL BE LESS THAN 10 KNOTS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...12 AVIATION...HAASE
Hazardous weather outlook, May 20, 10:43 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1043 AM CDT TUE MAY 20 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211545- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1043 AM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE OUTLOOK AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING AHEAD OF A WEAK COLD FRONT. A FEW OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND HAIL TO HALF DOLLAR SIZE OR LARGER THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE THIS AFTERNOON ESPECIALLY NEAR AND NORTH OF HIGHWAY 30. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING. HAASE
In the hours before
Special weather statement, May 20, 6:57 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE MAY 20 2014
IAZ051-052-210100-
BENTON-LINN-
657 PM CDT TUE MAY 20 2014
...THUNDERSTORMS WITH INTENSE RAIN AND SMALL HAIL...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VINTON...MOVING EAST AT 25 MPH.
* THE THUNDERSTORM WILL BE NEAR...
URBANA AROUND 715 PM CDT...
SHELLSBURG AROUND 720 PM CDT...
CENTER POINT AROUND 730 PM CDT...
TODDVILLE AROUND 735 PM CDT...
ROBINS AROUND 740 PM CDT...
ALBURNETT AROUND 750 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...HEAVY RAIN...ARE
EXPECTED WITH THIS STORM.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS DUE TO THE
INTENSE RAINFALL RATES WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4206 9230 4220 9230 4229 9137 4202 9137
4203 9230 4206 9231
TIME...MOT...LOC 2356Z 270DEG 22KT 4216 9205
ERVINLocal storm report, May 20, 7:00 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 1 NE VINTON 42.17N 92.01W
05/20/2014 M0.50 INCH BENTON IA TRAINED SPOTTER
&&
DLFLocal storm report, May 20, 7:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
717 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HEAVY RAIN VINTON 42.16N 92.03W
05/20/2014 M1.90 INCH BENTON IA EMERGENCY MNGR
RAIN FELL IN THE PAST 30 MINUTES. STREET FLOODING
OCCURRING AROUND TOWN.
&&
GROSSLocal storm report, May 20, 7:29 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
729 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL 4 N SHELLSBURG 42.15N 91.87W
05/20/2014 M0.50 INCH BENTON IA EMERGENCY MNGR
&&
GROSSLocal storm report, May 20, 7:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL CENTRAL CITY 42.20N 91.52W
05/20/2014 E0.50 INCH LINN IA BROADCAST MEDIA
&&
DLFLocal storm report, May 20, 7:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 7 W CENTRAL CITY 42.20N 91.66W
05/20/2014 M0.75 INCH LINN IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:59 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 61 min |
| May 21, 1:55 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 50 min |
| May 21, 2:26 AM CDT | Special Weather Statement | DVN | Henry | 64 min |
| May 21, 10:13 AM CDT | River Flood Warning | DVN | Rock Island | 6 days |
| May 20, 7:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Jones, Linn | 53 min |
| May 20, 8:10 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 65 min |
| May 20, 8:56 PM CDT | Special Weather Statement | DVN | Clinton, Jackson | 64 min |
| May 20, 10:45 PM CDT | Special Weather Statement | DVN | Benton, Linn | 60 min |
| May 21, 12:28 AM CDT | Special Weather Statement | DVN | Cedar | 62 min |
| May 21, 1:18 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.